Alert archive / Maine / Wind Chill Warnings in 2013
Wind Chill Warning 1, NWS Caribou, ME
NWS Caribou, ME issued this wind chill warning at Jan 20, 2013, 3:31 PM EST for Aroostook County, Somerset County, Maine. It took effect at Jan 21, 2013, 1:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2013, 3:31 PM EST (20:31 UTC)
- In effect from
- Jan 21, 2013, 1:00 AM EST
- Expired
- Jan 21, 2013, 10:04 AM EST
- In force
- 9 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 114 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 8.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 796 m²/s²
- 0-3 km storm-relative helicity
- 889 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
919 WWUS41 KCAR 202031 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 331 PM EST SUN JAN 20 2013 MEZ001-003-210445- /O.UPG.KCAR.WC.A.0001.130121T0900Z-130121T1500Z/ /O.NEW.KCAR.WC.W.0001.130121T0600Z-130121T1800Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT 331 PM EST SUN JAN 20 2013 ...WIND CHILL WARNING IN EFFECT FROM 1 AM TO 1 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 1 AM TO 1 PM EST MONDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...5 BELOW TO 15 BELOW ZERO. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * WIND CHILL READINGS...AS LOW AS 40 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$ MEZ002-004>006-010-210445- /O.CON.KCAR.WC.Y.0006.130121T0600Z-130121T1800Z/ NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT- SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN... MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... GREENVILLE...MONSON...BLANCHARD 331 PM EST SUN JAN 20 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM EST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM EST MONDAY. * TEMPERATURES...11 BELOW TO 1 ABOVE ZERO. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * WIND CHILL READINGS...AS LOW AS 34 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$
3 follow-up statements
563 WWUS41 KCAR 210258 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 958 PM EST SUN JAN 20 2013 MEZ001-003-211100- /O.CON.KCAR.WC.W.0001.130121T0600Z-130121T1800Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT 958 PM EST SUN JAN 20 2013 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 1 AM TO 1 PM EST MONDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM 1 AM TO 1 PM EST MONDAY. * TEMPERATURES...5 BELOW TO 15 BELOW ZERO. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * WIND CHILL READINGS...AS LOW AS 40 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$ MEZ002-004>006-010-211100- /O.CON.KCAR.WC.Y.0006.130121T0600Z-130121T1800Z/ NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT- SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN... MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... GREENVILLE...MONSON...BLANCHARD 958 PM EST SUN JAN 20 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM EST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM EST MONDAY. * TEMPERATURES...11 BELOW TO 1 ABOVE ZERO. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * WIND CHILL READINGS...AS LOW AS 34 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$
486 WWUS41 KCAR 210736 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 236 AM EST MON JAN 21 2013 MEZ001-003-211545- /O.CON.KCAR.WC.W.0001.000000T0000Z-130121T1800Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT 236 AM EST MON JAN 21 2013 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * TEMPERATURES...3 BELOW TO 13 BELOW ZERO. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * WIND CHILL READINGS...AS LOW AS 36 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$ MEZ002-004>006-010-211545- /O.CON.KCAR.WC.Y.0006.000000T0000Z-130121T1800Z/ NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT- SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN... MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... GREENVILLE...MONSON...BLANCHARD 236 AM EST MON JAN 21 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * TEMPERATURES...9 BELOW TO 5 ABOVE ZERO. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * WIND CHILL READINGS...AS LOW AS 29 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$
191 WWUS41 KCAR 211504 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1004 AM EST MON JAN 21 2013 MEZ001-003-212300- /O.CAN.KCAR.WC.W.0001.000000T0000Z-130121T1800Z/ /O.EXB.KCAR.WC.Y.0006.000000T0000Z-130121T2300Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT 1004 AM EST MON JAN 21 2013 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE WIND CHILL WARNING HAS BEEN CANCELLED. * TEMPERATURES...7 BELOW TO ZERO. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * WIND CHILL READINGS...AS LOW AS 29 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$ MEZ002-004>006-010-211800- /O.CON.KCAR.WC.Y.0006.000000T0000Z-130121T1800Z/ NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT- SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN... MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... GREENVILLE...MONSON...BLANCHARD 1004 AM EST MON JAN 21 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * TEMPERATURES...3 BELOW TO 5 ABOVE ZERO. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * WIND CHILL READINGS...AS LOW AS 22 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind chill warning went out at Jan 20, 12:33 PM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Jan 20, 12:33 PM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1233 PM EST SUN JAN 20 2013
.SYNOPSIS...
LOW PRESSURE PASSES NORTH OF MAINE THIS AFTERNOON WITH AN ARCTIC COLD
FRONT TO CROSS THE REGION LATER THIS AFTERNOON. LOW PRESSURE
PASSES SOUTH OF THE AREA TUESDAY WITH A COLD AIR MASS TO REMAIN
ACROSS THE AREA ALL WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE 1330 EST: HAVE ADJUSTED POP...WEATHER AND TEMPERATURE
GRIDS.
A WIDE VARIETY OF WEATHER WILL OCCUR IN THE NEXT 24 HOURS. LOW
PRESSURE IN QUEBEC WILL MOVE NORTH OF THE AREA. A WARM FRONT IS
CURRENTLY MOVING NORTH THROUGH THE STATE AND GENERATING SNOW NORTH
OF BANGOR. THIS PROMPTED CONTINUATION OF THE WINTER WEATHER
ADVISORY FOR ZONES 1 THROUGH 6 WITH STORM TOTALS EXPECTED IN THE 3
TO 6 INCH RANGE BEFORE PRECIPITATION ENDS THIS MORNING. ALL AREAS
WILL END UP IN THE WARM SECTOR BY MIDDAY WITH HIGHS REACHING THE
LOW 30S NORTH AND LOW 40S TOWARDS BANGOR AND DOWN EAST. THIS
WARM AIR WILL PRODUCE STEEP LOW LEVEL LAPSE RATES AND STRONG
MIXING IN THE LOWER FEW THOUSAND FEET THAT WILL ALLOW VERY STRONG
WINDS TO MIX TO THE SURFACE. THE COLD FRONT WILL CROSS THE AREA
THIS AFTERNOON AS A SQUALL LINE AND COULD PRODUCE WIND GUSTS
REACHING 60 MPH WITH WHITEOUT CONDITIONS NORTH OF BANGOR. THUNDER
IS EVEN CONCEIVABLE DUE TO THE INSTABILITY ASSOCIATED WITH THIS
LINE. AS A RESULT...HAVE ISSUED A WIND ADVISORY FOR ZONES NOT IN
THE WINTER WEATHER ADVISORY. THE LATTER ADVISORY MAY BE CONVERTED
TO THE WIND ADVISORY AS THE OVERRUNNING SNOW WINDS DOWN THIS
MORNING. THE WINDS WILL CONTINUE TO BE VERY STRONG BEHIND THE COLD
FRONT THROUGH THIS EVENING WITH 45 MPH WIND GUSTS. COLD AIR
ADVECTION WILL CAUSE TEMPERATURES TO PLUMMET LATER THIS AFTERNOON
AND EVENING FROM THE MIDDAY HIGHS TO SINGLE DIGITS. BY AFTER
MIDNIGHT...TEMPERATURES IN NORTHERN ZONES WILL BE BELOW ZERO WITH
WIND CHILL READINGS MEETING ADVISORY CRITERIA. WIND CHILL WARNING
CRITERIA MAY BE MET IN ZONES ONE AND THREE AND HAVE ISSUED A
WATCH. THIS MEANS WIND CHILLS MAY BE LESS THAN 35 BELOW.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
AT THE START OF THE SHORT TERM MON MORNING THE COLD FRONT WILL
HAVE PUSHED SOUTH TO THE CAROLINA'S WITH A VERY COLD AIR MASS
ACROSS THE REGION. LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE
BAROCLINIC ZONE OFF THE DELMARVA COAST MON AFTERNOON. THE LOW
WILL DEEPEN AS IT TRACKS NORTHEAST PASSING WELL EAST OF NOVA
SCOTIA BY TUE AFTERNOON. AN INVERTED SURFACE TROUGH EXTENDING
BACK FROM THE LOW TO THE SOUTHERN COAST OF MAINE TUE MAY PRODUCE A
LITTLE LIGHT SNOW OR FLURRIES ALONG AND NEAR THE COAST. THE BEST
CHANCE OF SNOW MAY END UP A BIT SOUTH OF OUR CWA AND THIS IS WELL
COORDINATED IN THE GRIDS WITH KGYX. THE CORE OF THE COLD AIR MASS
ALOFT WILL SLIDE FROM WESTERN ONTARIO MON AND INTO CENTRAL QUEBEC
TUE AS IT MODIFIED EVER SO SLIGHTLY. TEMPS ACROSS NORTHERN MAINE
WILL STRUGGLE TO GET MUCH ABOVE ZERO MON AND WILL LIKELY NOT GET
ABOVE ZERO IN MANY SPOTS BY TUESDAY. ALONG THE COAST HIGHS WILL
MOSTLY BE IN THE TEENS BOTH DAYS. THE MAIN CONCERN WILL BE FOR
VERY LOW WIND CHILLS ON MONDAY. THE GRADIENT WILL SLOWLY RELAX
DURING THE DAY BUT LIKELY STILL ENOUGH GRADIENT AND MIXING FOR A
WEST WIND OF AROUND 15 MPH ACROSS THE NORTHERN ZONES THAT WILL
DIMINISH TO AROUND 10 MPH DURING THE AFTERNOON. TEMPS WILL BE LOW
ENOUGH FOR AT LEAST A HIGH END WIND CHILL ADVISORY ACROSS MOST OF
NORTHERN MAINE WITH WARNING LEVELS POSSIBLE ACROSS ZONES ONE AND
THREE THROUGH MID MORNING MONDAY. A WIND CHILL WATCH WAS ISSUED FOR
ZONES ONE AND THREE AND A WIND CHILL ADVISORY WAS ISSUED FOR THE
REMAINDER OF THE NORTHERN ZONES.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE CORE OF THE COLDEST AIR MASS ALOFT WILL MOVE OVER THE AREA WED
INTO WED NIGHT AS THE UPPER TROUGH MOVES EAST. CYCLONIC FLOW ALOFT
LIKELY TO KEEP THE SKY VARIABLY CLOUDY WITH A FEW FLURRIES IN THE
NORTH. THE CLOUD COVER MAY PREVENT THE TEMPS AT NIGHT FROM GETTING
AS COLD AS THE AIR MASS ALOFT WOULD SUPPORT. WOULD STILL EXPECT
LOWS IN THE 15 TO 25 BELOW RANGE IN THE NORTH AND 5 TO 15 BELOW
INTERIOR DOWNEAST TO NEAR ZERO ALONG THE IMMEDIATE COAST. IF THE
SKY BECOMES CLEAR AND THE WIND CALM ONE OF THESE NIGHTS THE VALLEYS
IN THE NORTH AND WEST COULD SEE TEMPS AS LOW AS 35 BELOW. SOME
MODERATION OF THE AIR MASS IS EXPECTED TOWARD THE END OF THE WEEK.
ATTENTION TURNS TO LOW PRESSURE THAT IS EXPECTED TO DEVELOP IN
EITHER THE OHIO OR TENNESSEE VALLEY FRIDAY. THE ECMWF HAS BEEN
MORE CONSISTENT IN TAKING THIS LOW SOUTH OF THE SOUTHERN NEW
ENGLAND COAST FRI NIGHT AND KEEPS THE SNOWFALL WELL SOUTH OF THE
AREA. THE OPERATIONAL GFS HAS SHOWN LESS INTRA-MODEL CONSISTENCY
WITH THE TRACK AND DEPTH OF THE LOW. THE LATEST RUN HAS TRENDED
STRONGLY IN THE DIRECTION OF THE ECMWF IN KEEPING THE SYSTEM SOUTH
OF OUR CWA AND HAS BACKED AWAY FROM SOME OF THE PREVIOUS RUNS THAT
SHOWED A SECONDARY LOW DEVELOPING IN THE GULF OF MAINE LATE FRI
NIGHT AND WOULD BRING ACCUMULATING SNOW TO AT LEAST THE SOUTHERN
AND EASTERN ZONES. FOR NOW WILL NOT GO ANY HIGHER THAN CHANCE POPS
WITH THE HIGHEST POPS IN THE SOUTH AND THE LOWEST POPS ACROSS THE
FAR NORTHWEST ZONES. THE CFS HAS BEEN VERY CONSISTENT THIS MONTH
IN MAINTAINING COLD ANOMALIES ACROSS NORTHERN NEW ENGLAND INTO
FEBRUARY...BUT WITH WARM ANOMALIES NOT TOO FAR NORTH OF THE
REGION.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
NEAR TERM: IFR NORTH OF MLT AND HUL THIS MORNING IN SNOW. AS
WARMER AIR ARRIVES AFTER THE SNOW ENDS...SOME IFR CIGS WILL BE
POSSIBLE NORTH OF HUL. BGR AND BHB SHOULD REMAIN PREDOMINANTLY VFR
THROUGH THE PERIOD. A STRONG SQUALL LINE WILL CROSS THE AREA THIS
AFTERNOON AND COULD BRING WIND GUSTS OVER 50KTS WITH VISIBILITY
GOING TO NEAR ZERO FOR A BRIEF TIME. STRONG WEST WINDS GUSTING TO
40 TO 45 KTS WILL FOLLOW THE SQUALL LINE THIS AFTERNOON AND
EVENING FOR ALL TERMINALS.
SHORT TERM: VFR EXPECTED MONDAY INTO TUESDAY WITH THE EXCEPTION
OF KBHB AND POSSIBLY KBGR TUE AS -SN MAY PRODUCE A PERIOD OF
MVFR/IFR. A FEW PATCHES OF HIGHER END MVFR MAY BE FLOATING AROUND
IN THE COLD AIR IN THE NORTH WED-THU...BUT VFR SHOULD BY FAR BE
THE PREVAILING CONDITION.
&&
.MARINE...
NEAR TERM: WINDS AND SEAS WILL PICK UP THIS MORNING TO THE HIGH
END OF GALE READINGS AND WILL APPROACH STORM CONDITIONS.
CONFIDENCE IS NOT HIGH THAT STORM CONDITIONS WILL BE OBSERVED BY
BUOYS...BUT MORE CONFIDENT THAT HIGHER OBSERVING PLATFORMS SUCH AS
MT DESERT ROCK WILL RECORD STORM FORCE WINDS. WINDS WILL SLOWLY
DIMINISH AFTER MIDNIGHT AND SOME FREEZING SPRAY WILL BE POSSIBLE
BY LATE NIGHT.
SHORT TERM: A SMALL CRAFT ADVISORY WILL LIKELY NEED TO CONTINUE
INTO AT LEAST MONDAY MORNING BEFORE THE WIND DIMINISHES BELOW
ADVISORY LEVELS BY AFTERNOON. ANOTHER PERIOD OF SCA LEVEL WINDS
POSSIBLE BY LATE MONDAY NIGHT AS LOW PRESSURE PASSES SOUTH OF THE
WATERS. THERE WILL PROBABLY BE ENOUGH OF A PRESSURE GRADIENT IN
THE WAKE OF THE LOW AS HIGH PRESSURE BEGINS TO BUILD TOWARD THE
WATERS FOR BORDERLINE SCA WIND RIGHT THROUGH THURSDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR MEZ001>006-010-
011-015>017-029>032.
WIND CHILL ADVISORY FROM 1 AM TO 1 PM EST MONDAY FOR MEZ002-
004>006-010.
WIND CHILL WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
MEZ001-003.
MARINE...GALE WARNING UNTIL 7 AM EST MONDAY FOR ANZ050>052.
&&
NEAR TERM...MIGNONEHazardous weather outlook, Jan 20, 3:25 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 325 PM EST SUN JAN 20 2013 MEZ011-015>017-029>032-212030- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 325 PM EST SUN JAN 20 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ002-004>006-010-212030- NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT- SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS- 325 PM EST SUN JAN 20 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND NORTHERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ001-003-212030- NORTHWEST AROOSTOOK-NORTHERN SOMERSET- 325 PM EST SUN JAN 20 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 1 AM TO 1 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-212030- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 325 PM EST SUN JAN 20 2013 ...GALE WARNING IN EFFECT UNTIL 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MIGNONE
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 3:12 AM EST | Wind Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 22 hr |
| Jan 20, 3:32 AM EST | Wind Chill Watch | CAR | Aroostook, Somerset | 12 hr |
| Jan 20, 3:32 AM EST | Wind Chill Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 38 hr |
Nearby
Wind Chill Warnings in Maine, 2013Every wind chill warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.